MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, and two (2) gore (non-endologix) excluder iliac branch endoprosthesis stents.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Three (3) days post-initial procedure, a type ia endoleak was identified.Reintervention was performed with the implant of an afx vela suprarenal.Additionally, there was stenosis in right limb of the afx2 bifurcated stent graft near the common iliac artery due to the vessel morphology.A 14mm cordis (non-endologix) s.M.A.R.T.Stent was implanted to treat the stenosis.The type ia endoleak was resolved.The final patient status was not provided.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, and two (2) gore (non-endologix) excluder iliac branch endoprosthesis stents.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Three (3) days post-initial procedure, a type ia endoleak was identified.Reintervention was performed with the implant of an afx vela suprarenal.Additionally, there was stenosis in right limb of the afx2 bifurcated stent graft near the common iliac artery due to the vessel morphology.A 14mm cordis (non-endologix) s.M.A.R.T.Stent was implanted to treat the stenosis.The type ia endoleak was resolved.The final patient status was not provided.After the initial report, the clinical assessment determined that there was evidence to reasonably suggest buckling and type iiib endoleak of the bifurcated stent graft with type ii endoleak of the lumbar artery occurred that were not included in the event as reported.These findings were discovered during a review of the computerized tomography scan provided.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the proximal right iliac limb stenosis, type ia endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest buckling of the bifurcated stent graft, type 3b endoleak and type ii endoleak of the lumbar artery occurred that were not included in the event as reported.These findings were discovered during a review of the computerized tomography scan provided.The most likely causation for the right iliac limb stenosis is likely anatomy related due to the 65-degree angulation of the vessel to the bifurcation.The most likely causation for the type ia endoleak was related to the infrarenal angulation (anatomy).The type 3b endoleak was most likely related to the afx2 bifurcated stent graft buckling.The afx2 bifurcated stent graft buckling causation was indeterminate, it is possible there is a non-endologix stent in that area; however, due to the severe buckling that could not be conclusively determined.No procedure related harms for this complaint were identified.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15056126
Report Number2031527-2022-00188
Device Sequence Number14645794
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)241203
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Model NumberBEA25-100/I20-40
Device Lot Number2530670006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) EXCLUDER ILIAC STENT (LN UNK).; GORE (NON-ENDOLOGIX) EXCLUDER ILIAC STENT (LN UNK).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale